dry cough, throat clearing
Posted 25 February 2010 - 09:02 AM
So what do I do? What doctor do I see, pulmonologist or gastrointerologist? I think both of mine are good doctors but neither knows much about scleroderma. To them I am the Scleroderma Lady. Are you familiar with these symptoms?
Posted 25 February 2010 - 11:32 AM
Better get to the bottom of it for sure. Good luck, I will be thinking good thoughts for you.
Posted 25 February 2010 - 12:53 PM
My dry cough was also due to GERD, but as you already know, there sure are a lot of candidates for culprits. I know my doctors would probably suggest starting out with my general practitioner. I'm an impatient 'know it all', so I always want to go straight to the specialist and get the problem fixed now, this instant. A preliminary screening by your regular doctor could be useful~
Warm hugs and wishes,
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network
Posted 28 February 2010 - 09:02 AM
I was taking your advice and was going to make an appointment with my general practitioner but when I opened my appointment book I saw that I have an appointment with my scleroderma specialist on Friday. I am going to put up with all the stuff that has been going on with me until then and I will go in with a list of issues. Hopefully she will be able to advise me.
What is a proton pump inhibitor?
Posted 01 March 2010 - 11:47 AM
A proton pump inhibitor, such as lansoprazol, reduces the amount of acid produced by the stomach.
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)
Posted 06 March 2010 - 04:44 AM
I brought up GERD as many of you said that was the cause and she said that was probably it. She suggested I get a triangle shaped pillow that raises the head of the bed. I can't life the bed in the front because of the way that it is built. I am out of my medicine as prevacid is no longer covered by my insurance. I have been taking the solutabs because the capsules were making me throw up. I didn't remember which doctor prescribed the solutabs but she said that doctor would have to call the prescription company and fight for me to have them. I came home and looked at the label and she is the prescribing doctor! So I will have to call her Monday.In the meantime she suggested I take over the counter prevacid so I will get some today as I have been experiencing really bad heartburn.
I brought up the ACE inhibitor and she said I have been on them for so long that if they were causing the cough it would have shown up sooner. So I guess I got an answer. Thank you to those who responded and I hope this helps other who may experience the same issue.
Posted 27 March 2010 - 12:39 PM
Posted 28 March 2010 - 03:04 AM